Ohio, 2015Damaging Wind in Ohio, September 1, 2015
September 1, 2015 · NWS CLE · 1 event in 1 county or zone
An isolated severe thunderstorm developed along a lake breeze boundary in Cuyahoga County. Several trees were downed near the Stillbrooke Residential Development in Strongsville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed along a lake breeze boundary in Cuyahoga County. Several trees were downed near the Stillbrooke Residential Development in Strongsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 1, 2:51 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 1, 2:51 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT TUE SEP 1 2015
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH LATE
WEDNESDAY. A BACKDOOR COLD FRONT WILL MOVE ACROSS THE AREA EARLY
THURSDAY. HIGH PRESSURE WILL BUILD BACK OVER THE REGION FROM THE
NORTHEAST FOR THE END OF THE WEEK AND THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ONLY A FEW SHOWERS/THUNDERSTORMS POPPING UP ACROSS NORTHERN OHIO
LATE THIS AFTERNOON. THE SHOWERS AND THE CUMULUS FIELD WILL FADE
AS WE NEAR SUNSET. THE EXCEPTION MAY BE OUR FAR SOUTHWEST
COUNTIES. THE UPPER LEVEL VORT MAX THAT HAD BEEN SITTING AND
SPINNING OVER ILLINOIS YESTERDAY AND INDIANA TODAY IS EXPECTED TO
DRIFT ACROSS WESTERN OHIO TONIGHT. THIS FEATURE HAS NOT ONLY AIDED
IN AFTERNOON THUNDERSTORM DEVELOPMENT...BUT ALSO HAS PRODUCED
SHOWERS/TS IN THE PRE DAWN HOURS THIS PAST MORNING. TAKING NOTE OF
THAT HAVE INCLUDED A SLIGHT CHANCE OF A SHOWER/TS ACROSS THE FAR
WESTERN AND SOUTHWESTERN COUNTIES PRIOR TO 6AM. MUGGY AND WARM
NIGHT AGAIN.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE UPPER LOW/VORT MAX FROM THIS EVENING WILL OPEN UP AND GET
DRAWN SOUTHEAST AS A MINOR SHORTWAVE TOPS THE RIDGE ACROSS THE
NORTHERN GREAT LAKES WEDNESDAY. IMAGINE AGAIN THAT POP UP
SHOWERS/TS WOULD BE MAXIMIZED IN THE AFTERNOON HOURS...WITH THE
MODELS OVER PAINTING THE QPF ACROSS THE REGION. ANOTHER LAKE
BREEZE IS EXPECTED TOO. THEREFORE HAVE CONTINUED THE SLIGHT CHANCE
OF PRECIP FOR ANOTHER DAY. QUITE WARM AND HUMID TOO.
SLIGHTLY BETTER CHANCES FOR PRECIP WILL OCCUR ON THURSDAY AS A
BACK DOOR COLD FRONT MOVES ACROSS THE AREA. THIS FEATURE SHOULD
PROVIDE JUST ENOUGH LIFT TO INITIATE SOME SCATTERED STORMS. HAVE
CONTINUED WITH THE 30 PERCENT CHANCES. UPPER SUPPORT IS
LIMITED...BUT AN UPSTREAM MINOR SHORTWAVE MAY HELP. DID NOT HAVE
ENOUGH EVIDENCE TO UP PRECIP CHANCES YET. HAVE STUCK CLOSE TO HIGH
TEMPERATURES WE HAD WHICH IS ALSO CLOSE TO GUIDANCE BUT THE SWITCH
TO NORTHERLY FLOW MAY KNOCK A COUPLE DEGREES OFF.
FRIDAY WILL BE MUCH OF THE SAME. THE SURFACE HIGH WILL BE CENTERED
TO OUR NORTHEAST SO THE AREA WILL ACTUALLY BE UNDER A NORTHEAST
FLOW. THIS WILL BRING IN SLIGHTLY LOWER DEWPOINTS AND WOULD LIKELY
SUPPRESS ANY SHOWERS/TS FURTHER TO THE SOUTH AND WEST.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE GFS AND EUROPEAN MODELS REMAIN IN AGREEMENT ON MAINTAINING AN
UPPER-LEVEL RIDGE OVER THE EASTERN UNITED STATES FROM SATURDAY
THROUGH MONDAY. A LARGE SURFACE HIGH PRESSURE SYSTEM OVER THE
NORTHEASTERN UNITED STATES WILL SERVE AS A BLOCK AND ALLOW FOR
NORTHERN OHIO AND NW PA TO HAVE TEMPERATURES ABOUT 10 DEGREES ABOVE
AVERAGE AND A MINIMAL CHANCE OF RAIN THROUGH MONDAY EVENING. ANY
PRECIPITATION WOULD BE AN EXTREMELY ISOLATED AND DIURNALLY-DRIVEN
EVENT AS THE SUBSIDENCE FROM THE UPPER-LEVEL RIDGE WOULD PROVIDE A
STABLE ENVIRONMENT AND THERE IS NO SIGNIFICANT FORCING FOR PRECIP TO
DEVELOP.
THE MAIN QUESTION IN THE LONG TERM COMES ON TUESDAY WITH THE
APPROACH OF THE NEXT WEATHER SYSTEM. THE GFS AND EUROPEAN ARE IN
DISAGREEMENT ON THE TIMING AND INTENSITY OF AN UPPER-LEVEL TROUGH
AND ASSOCIATED SURFACE COLD FRONT. THE GFS IS RATHER PROGRESSIVE AS
THE TROUGH DIGS WELL SOUTH INTO THE GREAT LAKES REGION...ERODING THE
ESTABLISHED UPPER-LEVEL RIDGE AND THE SURFACE COLD FRONT QUICKLY
MOVES THROUGH THE AREA BY TUESDAY AFTERNOON LEAVING AVERAGE TO EVEN
BELOW-AVERAGE TEMPERATURES IN ITS WAKE. MEANWHILE...THE EUROPEAN
LEAVES THE TROUGH MUCH WEAKER...SLOWER...AND DISPLACED FURTHER NORTH
INTO CANADA. THE EUROPEAN HAS THE COLD FRONT MORE DIFFUSE LEAVING
TEMPERATURES CLOSER TO AVERAGE TO MAYBE SLIGHTLY ABOVE AVERAGE.
THE TIMING...LOCATION...AND STRENGTH OF THIS COLD FRONT WILL ALSO BE
KEY FOR WHEN PRECIPITATION MOVES THROUGH THE AREA AND HOW MUCH RAIN
FALLS. FOR NOW TRENDED THE TEMPERATURES TOWARDS AVERAGE AND WENT
WITH SLIGHT CHANCE TO CHANCE POPS ON MONDAY NIGHT INTO TUESDAY...A
BIT MORE IN LINE WITH THE EUROPEAN AND NEIGHBORING OFFICES.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
PERSISTING HIGH PRESSURE OVER THE APPALACHIANS
CONTINUES TO BE THE MAIN WEATHER INFLUENCE OVER THE AREA. DIURNAL CU
HAS DEVELOPED AND WILL BE IN PLACE THROUGH THIS EVENING. A SMALL
UPPER LEVEL LOW HAS SPARKED SOME THUNDERSTORMS IN IL/IN AND MAY
TRIGGER A VERY ISOLATED SHOWER OR STORM NEAR THE WESTERN TAF SITES
BUT CONFIDENCE IS LOW SO NO MENTION IN THE TAFS AT THIS TIME.
THE MOIST AIRMASS THAT HAS BEEN IN PLACE OVER THE PAST COUPLE DAYS
WILL CONTINUE TO PROMOTE A LIKELY CHANCE FOR FOG TO DEVELOP
OVERNIGHT. ONCE AGAIN...DEW POINTS THIS AFTERNOON ARE IN THE UPPER
60S TO 70 AND SUBSIDENCE WITH THE PREVAILING HIGH PRESSURE SHOULD
ALLOW FOR THE ATMOSPHERE TO DECOUPLE AND FOR A LOW-LEVEL INVERSION
TO FORM. THIS WOULD ALLOW FOR MVFR FOG TO DEVELOP AT ALL SITES
EXCEPT ERI. FOLLOWING THE TREND FROM THE LAST TWO MORNINGS...PATCHY
IFR FOG IS POSSIBLE AT TOL AND FDY AS THERE IS MORE MOISTURE AT THE
WESTERN TAF SITES.
OUTLOOK...AREAS OF NON VFR IN MORNING FOG AND HAZE. ISOLATED
THUNDERSTORMS MAY DEVELOP EACH AFTERNOON/EVENING.
&&
.MARINE...
THE LARGE SURFACE HIGH PRESSURE ALONG THE EAST COAST WILL PREVAIL
THOUGH WEDNESDAY. ONSHORE/OFFSHORE WINDS WILL CONTINUE ON MUCH OF
LAKE ERIE AND THE OVERALL WIND WILL CONTINUE TO BE LIGHT
SOUTHWEST.
HIGH PRESSURE WILL BUILD ACROSS EASTERN CANADA ON THURSDAY...
RESULTING IN A WIND SHIFT ON LAKE ERIE FROM THE NORTHEAST. WIND
SPEEDS WILL REMAIN RELATIVELY LIGHT. THE NORTHEAST FLOW WILL
GRADUALLY VEER TO EAST AND SOUTHEAST BY THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KOSARIK/SEFCOVIC
MARINE...KOSARIK/SEFCOVIC
Hazardous weather outlook, Sep 1, 2:45 AM EST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT TUE SEP 1 2015
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-020745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
345 AM EDT TUE SEP 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Cuyahoga
- When
- September 1, 5:00 PM EST
- Where
- Cuyahoga County, 0.69 mi S of Strongsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 41.310, -81.830
Several reports came in via social media and broadcast media of thunderstorm winds causing several trees down near the Stillbrooke residential development in Strongsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, September 1 to 30, 2015$5.6 million · 14 events
- Flooding in Iowa, September 1 to 2, 2015$350,000 · 2 events
- Drought in Texas, September 1 to 30, 2015$19,000 · 26 events
- High Surf in Hawaii, September 1 to 8, 20151 injured · 19 events
- Drought in Texas, September 1 to 30, 201519 events
- Drought in Oklahoma, September 1 to 30, 201514 events
- Drought in Texas, September 1 to 30, 201511 events
- Drought in California, September 1 to 30, 201511 events
- Flash Flooding and Heavy Rain in Hawaii, September 1 to 4, 201511 events
- Drought in Louisiana, September 1 to 30, 201510 events
- Drought in California, September 1 to 30, 20157 events
- Drought in Arkansas, September 1 to 30, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602487.